Me and my boyfriend had sex, and the condom slipped off inside me, but he pulled out and came on the bed, and the condom came out open end first and wasn’t broken. My depo shots have been on time, and I’m on my second shot and have been for 2 months. We never have sex without a condom, and we want to be as careful as possible. I’ve read that as long as my shots are on time, it’s okay to even have sex with no condom, I’ve read that it’s still possible, and I know there’s always that little chance, but I also know that Depo is a good hormonal birth control. Would I have a chance of being pregnant at all? Or how slim are my chances? A baby is not a good idea right now, and I just want to put my anxiety to ease. I’m diagnosed with panic disorder and generalized anxiety so I need some help, and don’t want to be judged
Depo Provera shot, but condom slipped off..?
Question posted by Briannarosello on 3 Jan 2019
Last updated on 5 January 2019
You are not at risk of pregnancy.
You might want to research correct condom use, to prevent accidents like this. He should never try to continue to have intercourse once he has either started to lose his erection, or already ejaculated, for example. He needs to wash & put on another condom, to prevent slipping and/or leaking.
He needs to hold the base of the condom on his penis as he withdraws from you.
You should nip a couple of cms shut at the tip of the condom, as you role it on to the penis, to prevent air getting trapped, & this provides a place for him to ejaculate into, without the condom splitting.
There's quite a bit to know about Depo, & I don't know what you know already, so I'll give you the lot & you can take what you need from it...
Depo Provera works by convincing your body it's pregnant, even to the point that you can get pregnancy symptoms/side effects. Lower back ache is common, as your pelvis ligaments soften, ready for a growing baby. Leaking breasts can also happen from time to time.
It's common to get irregular bleeding. That can be a mixture of bleeding, spotting, or no bleeding at all, until you've had 2 or 3 shots, & then you typically find that your periods stop, altogether, until you come off Depo Provera. Sometimes you can get a little irregular bleeding in between shots, especially after sex or around the time that my shot was coming up to be due.
The Manufacturer advises that you should not be on Depo Provera for longer than 2 years, unless you have no other option for contraception. This is due to the significant risks that come with the Drug. In particular, Depo Provera is known to cause bone thinning, leading to osteoporosis. There are other conditions associated with Depo, such as certain cancers, for example, however, there are such risks with all hormonal contraceptives, so it's just a case of making an informed decision.
The Manufacturer also states that if you have to stay on Depo Provera for the long-term, that you take regular breaks, every couple of years, to give your body a rest, & that you have an MRI scan after a significant time on the Drug, to monitor your bones. I've just been through this, & have to have the scan repeated when I reach menopause, which is when any bone damage is most likely to show-up.
The Manufacturer also advises that even after just 1 shot, you may be infertile for up to 18 months. Don't rely on this for contraception timing, & still get your shots every 12 to 13 weeks (12 is best as it gives you a week's grace, should you be unable to get your shot), but you may find that you either don't get periods for quite some time after stopping Depo Provera, or that they are very irregular. Sometimes, you can even get very heavy & constant bleeding, after Depo Provera. I had that, too. We hear of many women who's periods struggle to get back to regular cycles, at all, after Depo Provera. I managed to sort mine out, after 2 years of medical procedures & intervention, by using Vitex. Worth writing down, in case you need it in future. You can get it at health stores or online. If I'd known about it earlier, I woudln't have had to go through all the medical intervention.
Most of the information I'm giving you can be found on the sheet that comes with the shot, & also on the Manufacturer's website. In my experience, the doctors/nurses rarely give you this sheet. You can ask for it, though. Otherwise, just go to the Manufacturer's website (Pfizer), & look for the Depo Provera page, & the sheet to download, called 'Depo Provera CI U.S. Physician Prescribing Information'. I'll try to add the link in the comments. Sometimes they'll let me, sometimes they won't.
Common side effects are basically anything you might get with a period or pregnancy, or other hormonal change in the body. Weight gain is one of the most commonly reported, as is the lower back ache, but I also got less common side effects, too, such as very painful intercourse, & constant cystitis, which both stopped after a year or two of coming off Depo Provera. It's a shame it took 18 years of suffering, to find that out...
It's important to alternate which buttock you get your shot in, otherwise the same buttock can become concave until you stop getting it in the same side each time.
Hope that helps
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.